Home Drink & Drugs
Take part in our next Watch Club on 2nd Feb at 7.30pm. We'll be talking about the film In the Heights! Sign up to take part and receive your free NOW TV pass!
Come and join our Support Circle, every Tuesday, 8 - 9:30pm! Anyone is welcome to join. Sign up here
Read the community guidelines before posting ✨

Does ecstasy cause depression?

Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
I've read it many times in reports, and now it seems I am once again entering a period of depression and it occoured to me that ecstasy could be the cause.

Has anyone else found themselves feeling depressed after long term use of the drug?

Comments

  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    The fact you asked this on a tuesday says alot !!!

    I have been taking pills for about 8 years and reckon I must have scoffed about 1500 in my time.

    I get depressed on tuesdays sometimes but, I think its worth it.

    As for long term depression we are the guinea pigs there are so many conflicting reports, we will just have to wait and see.

    :crazyeyes
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    lol as my previous whingy arse thread in anything goes proves, I suffer from moody tuesdays, n usually I'd say its worth it, but the pills I did on Friday were pants......

    I think any drug in excess can cause depression tho...
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    If u cain pills then yes it can lead to depression. Ive read alot of peoples personal experiences and usually the hardest cainers (gettin fucked twice a week for 6 months to 2 years) when they stop taking the drug usually experienced mild to severe depression.

    But if u dont take them regularly enough then ur chances of depression wont be too high.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    yes, ecstasy does cause depression. when you take ecstasy, the chemical serotonin is released which controls mood, sleep, memory, etc.(all that good stuff) after, the serotonin receptors do not grow back right away or they re-grow abnormally and with out ample serotonin, most ecstasy users are prone to depression. i usually feel depressed about 2 days after, the way i deal with it is to tell myself that it is just because of the drug and everything will be okay again in a few days. just think positive:)
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    down with that sort of thing,careful now

    yea be careful if u get a depression. i have never got one yet but

    my mate went into severe depression and rang me nearly

    sucidual so if u do go on a downer try talk to a mate preferably

    one who does pills to.


    "weasling out of things is what seperates us from the animals, apart from the weasel" homer j simpson:mad:
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Regular E users often suffer from mild depression (the Tuesday Blues) but as others have said the long term effects of E are unknown...we have this general article on E and depression, as well as one person's opinion piece

    One of the major problems with drug use and mental health problems is that of establishing cause and effect - see here

    If you find yourself relying on drugs or alcohol to have a good time and feel really low without them you should lay off them for a while, and I'd also consider talking to your GP about how you are feeling.

    We have lots of advice on depression and treatment

    here

    Susie :)
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Some people find that 5htp can help with the 'tuesday blues' some people dont, personaly I'm not so sure. Just lots of sleep is the best bet in my mind, rest your body after battering it.
    That and dont cain it too hard.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    I mean I used to do 5-7 a night when I went out clubbing a lot mixed with speed and acid about every two weeks, of course with that type of use you do get some fall out but I've cut down to about 1-2 pills every month or so and I rarely get any kind of nasty comedown at all anymore
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Originally posted by bongbudda
    Some people find that 5htp can help with the 'tuesday blues'

    I swear by that stuff, makes you "come up" in a way and when you wake the next morning it feels like you havnt even been out and have slept for weeks !
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    The only problem I have with stuff is that it gives you really wierd dreams and I tend to wake up not feeling rested.
    I had perfected a method of suriving a weekend out but my wife wont let me do it anymore;

    -Night out; pills + speed + a bit of cid
    -then valium and 50mg 5htp when you get home
    -Sleep all weekend, smoke some weed
    -monday morning, wake up to 1g base with breakfast + 50mg 5htp
    -Monday evening, beer and a spliff when the base wears off, sleep
    -follow this course for the week then out again next weekend.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Originally posted by CRAZYREDEYES
    The fact you asked this on a tuesday says alot !!!

    I know about the tuesday blues, and it was something I jnever really experienced very badly. But I haven't taken pills for 2 weeks now, and the depression is lasting more than a day.

    I've been taking pills for about 18 months now, on average about 3 every other weekend, I would guess... I suffered from depression before I started taking pills, but it went away over a year ago. Now its coming back I thought it might be brought on by the pills.

    After going out on friday, I will be stopping for a few weeks at least, maybe longer depending on how things go. Hopefully that way I will at least find out what effect the pills/lack of pills are having.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    My ex used pills for over 10yrs and suffered quite badly from depression, I think, as a result.
    He's now on anti depressants, honey3242 explains it well, you can also get emtionally addicted to highs too, things that you would normally deal with by getting high suddenly you are facing.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    The only problem I have with stuff is that it gives you really wierd dreams

    I was wondering about mine recently and never associated them with the 5-HTP, thanks! (the 1 where my bosses wife died was a bit TOO freaky though)

    But i'll accept that side-effect cos they really do work with me. I have1 every night and 2 morning and night when i've cained it.

    Half price right now at Holland and Barrat!
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    5-htp can help with mild depression too but I'm not so sure about the stuff they sell in H&B because it has valian (sp) root in ti too which can make you drowsy so I found that I couldnt take it during the day.

    As for hearing voices, thats actualy VERY rare, it almost never happens, it doesnt mean that you dont have the condition. Talk to you doctor!!!
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Try this

    Okay, some of you might no about this but i started using this stuff callled Zero to sort out mi comedowns,, bloody hell, it totally works ... stops you feeling like shit (wednsday for me) and actually helps you function pretty much normally on a sunday

    check this out

    www.repharm.co.uk
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Its not the comedowns though, thats thr problem. I don't have very bad comedowns... I just ride them back to normality. Its general life that gets me. I don't even know if it is the pills, thats what I'm trying to work out. I hope its not, because I do need to sort myself out, but don't want to stop taking pills... if thats what its going to take I will have to tho :(
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    on a serious note my mate is fairly fucked up.he takes 3-5 pills when he is getting out of it. he never had moody tuesdays bilshit but now he is very depressed and fucked up
    so chill out on the pills and take up something wholesome like wanking
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Please tell me that you didnt shell out £2.95 for that 'Zero' its just 5htp and a multivitamin! At that price per dose its totaly over priced!
Sign In or Register to comment.